Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 64, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 26, 2025, 1:27 PM MST for Santa Cruz County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2025, 1:27 PM MST (20:27 UTC)
- Expired
- Sep 26, 2025, 3:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 62 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
126
WGUS55 KTWC 262027
FFWTWC
AZC023-262230-
/O.NEW.KTWC.FF.W.0064.250926T2027Z-250926T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
127 PM MST Fri Sep 26 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
South Central Santa Cruz County in southeastern Arizona...
* Until 330 PM MST.
* At 127 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the Nogales area including locales upstream in
Nogales Sonora. Between 1 and 2 inches of rain have fallen in
Nogales Sonora. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Nogales, Rio Rico, Nogales International Airport and Kino Springs.
This includes the following highways...
Interstate 19 between mile markers 1 and 10.
Route 82 between mile markers 1 and 10.
This includes the following Flash Flood Prone Locations...
Nogales Wash at Doe St Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3133 11101 3144 11101 3146 11099 3146 11085
3140 11079 3133 11080
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL2 follow-up statements
632
WGUS75 KTWC 262127
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
227 PM MST Fri Sep 26 2025
AZC023-262230-
/O.CON.KTWC.FF.W.0064.000000T0000Z-250926T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
227 PM MST Fri Sep 26 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST THIS
AFTERNOON FOR SOUTH CENTRAL SANTA CRUZ COUNTY...
At 227 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the Nogales area. Between 1 and 2 inches of rain have
fallen. Flash flooding in the Nogales Wash and Santa Cruz Rivers
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Nogales, Rio Rico, Nogales International Airport and Kino Springs.
This includes the following highways...
Interstate 19 between mile markers 1 and 10.
Route 82 between mile markers 1 and 10.
This includes the following Flash Flood Prone Locations...
Nogales Wash at Doe St Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3133 11101 3144 11101 3146 11099 3146 11085
3140 11079 3133 11080
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL300
WGUS75 KTWC 262222
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
322 PM MST Fri Sep 26 2025
AZC023-262232-
/O.EXP.KTWC.FF.W.0064.000000T0000Z-250926T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Santa Cruz AZ-
322 PM MST Fri Sep 26 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MST THIS AFTERNOON FOR
SOUTH CENTRAL SANTA CRUZ COUNTY...
Although flash flooding is no longer expected to pose a threat,
heavy flows are still expected along the Santa Cruz River near
Nogales. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM MST Saturday for a
portion of Southeast Arizona.
&&
LAT...LON 3133 11101 3144 11101 3146 11099 3146 11085
3140 11079 3133 11080
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 9:00 AM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 26, 9:00 AM MST, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 900 AM MST Fri Sep 26 2025 .UPDATE...Current radar shows a line of storms stretching from Vail through Patagonia and into northern Sonora traveling east. These storms have already put out wind gusts of 54 and 44 mph. Water vapor shows a closed low over southern California slowly moving eastward. Just ahead of it water vapor also shows some dry mid-level air and an area of diffluence. Both will be over central Arizona this afternoon. Surface based CAPE is around 1000 J/kg with a some capping, but by late this morning into the afternoon will be 1500-2500 J/kg. Plenty of moisture is also in place and 0-6 km wind shear will be 25-35 kts across the area. All the ingredients will be in place for another round of scattered to numerous showers and thunderstorms late this morning into the evening from central Pima County eastward. Thanks to the shear and dry mid-level air some storms will be severe capable of damaging winds and hail. The HREF pinpoints Pinal County and western Graham County as having the best chances for severe winds and hail, which is where the best shear and diffluence will be. SPC has just issued a slight risk for this area. Storms will also be capable of heavy rainfall leading to localized areas of flash flooding. The HREF again hones in on Pinal County and western Graham County as having the best chances for heavy rainfall. 40 km neighborhood probabilities of 1" hourly rainfall are 20-40 percent this afternoon. In the evening the HREF is also signaling that Santa Cruz County could see some heavy rainfall. Blowing dust may be possible in Pinal County from outflows moving west from storms in the eastern portion of the County. For longer term details see the previous discussion. && .PREV DISCUSSION... /issued 338 AM MST Fri Sep 26 2025/ .SYNOPSIS...A weather system will bring periods of rain showers and thunderstorms through thIS weekend. A Flash Flood Watch in effect through Saturday evening. Thunderstorms will be capable of producing strong to severe gusty winds, hail, and heavy rainfall. && .DISCUSSION...Doppler radar, as of 3 am, showed isolated showers and thunderstorms mainly north and east of Tucson. These storms were moving rather quickly, around 20 to 25 mph, with rainfall amounts mostly <0.10". Water vapor imagery this morning showed a closed upper low near Los Angeles, moving to the S-SE. This feature will continue to move slowly across SE CA today and be centered over eastern Riverside county later this afternoon, then quasi- stationary along CA/AZ border through saturday evening before opening up and lifting across northern AZ on Sunday. Upper level diffluence field will increasing over the area as the day progresses out ahead of the upper low and combined with mid-level shear, mid-level drying and -10C 500 mb temp, isolated to scattered severe thunderstorms are likely later today producing severe wind gusts and hail. Can't rule out localized areas of blowing dust, especially across Pinal county impacting I-10. With PW values up to 1.5", locally heavy rain is likely with the stronger storms and there could be some training of storms which increases the flash flood threat, especially across eastern Pinal and western Graham county where the strongest upper diffluent field will be centered. WPC QPF has widespread 1" to 2" across the above mentioned areas that may lead to some significant flows in washes and creeks. See hydrology section below for additional details. Flash flood remains in effect for the eastern half of the forecast area through tonight. Saturday: Not as active with drier mid-level air overspreading the area. However any storms that do develop will be capable of localized heavy rain. Flash flood watch in effect until Saturday evening. Sunday: Upper level trof moves across the area with only a slight chance of storms mainly east of Tucson. Below normal high temperatures today through Sunday. Next week: Dry with a warming trend back above normal as we turn the calendar from September to October. && .AVIATION...Valid through 27/12Z. SCT to BKN 5-10k ft AGL mainly from KCGZ-KTUS-KOLS line E today with ISOLD -SHRA/TS thru 26/16z bcmg SCT-NMRS SHRA/TS. Lclzd MVFR conds nr strongest storms. Gusty and erratic winds up to 45 kts nr TS. Outside of TSs, SFC winds SLY to SWLY at 10-15 kts with gusts up to 25 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A low pressure center will be moving through the region and tapping into above normal moisture. Thunderstorms will be capable of producing strong to severe level gusty winds, hail, and heavy rainfall. Rain showers will linger through the weekend. General winds will be south to southwest through the Saturday with speeds up to 15 mph and strong gusts up to 25 mph. The above normal moisture will keep min RHs above 25 percent through most of the weekend. Temperatures will be around normal through the weekend. Next week, temperatures will be slightly above normal with winds less than 15 mph and min RHs 18-22 percent in the valleys and 25-30 percent in the mountains. && .HYDROLOGY...WPC QPF guidance today has 1" to 2" of rain across much of the lower San Pedro River in eastern Pinal county and Aravaipa Valley in western Graham county thanks to the potential for training heavy showers and thunderstorms. We saw some river and creek responses yesterday and likely to see more later this afternoon into this evening. My concern is Aravaipa Creek and creeks and washes that drain into the San Pedro. Something that we'll need to keep and close eye on. A second area of concern will be along the International border of Santa Cruz county where heavy rain, possibly up to 2" near or just south of the border, may lead to some significant flow in the Nogales Wash. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday evening for AZZ503>514. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:36 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 39 min |
| Sep 25, 8:13 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 102 min |
| Sep 25, 8:15 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 33 min |
| Sep 25, 10:49 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Sep 26, 1:13 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 33 min |
| Sep 26, 1:45 PM MST | Dust Storm Advisory | TWC | Pinal | 2 hr |
| Sep 26, 3:41 PM MST | Dust Storm Advisory | TWC | Pinal | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.